Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 189, NWS Indianapolis, IN

June 4, 2011Delaware County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 4, 2011, 5:51 PM EDT for Delaware County, Madison County, Indiana. It was in force for 69 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 5:51 PM EDT (21:51 UTC)
Expired
Jun 4, 2011, 7:00 PM EDT
In force
69 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Delaware County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:16 PM EDTTSTM WND DMGElwood, INPOWER LINES DOWN IN ELWOOD.
Jun 4, 6:17 PM EDTTSTM WND DMGElwood, INPOWER LINES...TELEPHONE POLES AND TREES DOWN IN ELWOOD. SPECIFICALLY ALONG HWY 128 AT 500 W...100 W AND 200 W. ALSO ON SR 37 NORTH OF ELWOOD.
Jun 4, 6:30 PM EDTTSTM WND GST 602 Se Alexandria, IN
Jun 4, 6:45 PM EDTTSTM WND DMGElwood, INPOWER LINES DOWN ON 500 N BETWEEN 800 W AND 900 W.
Jun 4, 6:50 PM EDTTSTM WND DMGYorktown, INTREES AND POWER LINES DOWN IN YORKTOWN. LIKELY CAUSED POWER OUTAGES ON THE EAST SIDE OF DALEVILLE. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WUUS53 KIND 042151
SVRIND
INC035-095-042300-
/O.NEW.KIND.SV.W.0189.110604T2151Z-110604T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHERN MADISON COUNTY IN CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTH OF SWAYZEE...OR 9 MILES WEST OF FAIRMOUNT...
  AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKTON AROUND 600 PM EDT...
  ORESTES AROUND 605 PM EDT...
  SUMMITVILLE AND ALEXANDRIA AROUND 610 PM EDT...
  GASTON AROUND 625 PM EDT...
  YORKTOWN AROUND 630 PM EDT...
  EATON...MUNCIE AND BALL STATE UNIVERSITY AROUND 640 PM EDT...
  ALBANY AND SELMA AROUND 650 PM EDT...
  PRAIRIE CREEK RESERVOIR AROUND 655 PM EDT...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 38 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4022 8586 4038 8586 4038 8522 4033 8521
      4010 8521 4010 8522
TIME...MOT...LOC 2151Z 286DEG 27KT 4040 8581
WIND...HAIL 70MPH 1.50IN

$$

SMF
1 follow-up statement
108 
WWUS53 KIND 042214
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT SAT JUN 4 2011

INC035-095-042300-
/O.CON.KIND.SV.W.0189.000000T0000Z-110604T2300Z/
DELAWARE-MADISON-
614 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE AND
NORTHERN MADISON COUNTIES UNTIL 700 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
NEAR ALEXANDRIA...OR 8 MILES SOUTH OF FAIRMOUNT...MOVING SOUTHEAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GASTON AROUND 625 PM EDT...
  YORKTOWN AND EATON AROUND 630 PM EDT...
  BALL STATE UNIVERSITY AND MUNCIE AROUND 635 PM EDT...
  ALBANY AROUND 640 PM EDT...
  PRAIRIE CREEK RESERVOIR AND SELMA AROUND 645 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4022 8586 4038 8586 4038 8522 4033 8521
      4010 8521 4010 8522
TIME...MOT...LOC 2214Z 300DEG 38KT 4029 8567
WIND...HAIL 70MPH 1.50IN

$$

SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:35 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 4, 3:35 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT SAT JUN 4 2011

.UPDATE...
SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM HAVE ALL BEEN
UPDATED BELOW.

&&

.SYNOPSIS...
A WEAK FRONTAL SYSTEM WILL MOVE SOUTH ACROSS OUR REGION TONIGHT AND
THEN STALL ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY BY LATE
SUNDAY.  THIS FRONTAL SYSTEM WILL DRIFT NORTHEAST ACROSS OUR REGION
MONDAY AND MONDAY NIGHT.   A STRONG UPPER RIDGE WILL BUILD TUESDAY
AND WEDNESDAY BRINGING A RETURN TO HOT HUMID AND DRY WEATHER.

THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE SOUTH ACROSS OUR REGION
THURSDAY AND STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY.

&&

.NEAR TERM /TONIGHT/...
MAIN FOCUS WILL BE THUNDERSTORM CHANCES AS COLD FRONT MOVES INTO OUR
REGION.  RADAR LOOPS SHOWS THUNDERSTORMS DEVELOPING ACROSS NORTHERN
ILLINOIS.  WITH A VERY HOT AND HUMID AIR MASS ACROSS OUR REGION
LAPS SHOWS CAPES OF 3000 TO 4000 J/KG CAP IS NEARLY BROKEN AS WE ARE
CLOSE TO CONVECTIVE TEMP.  SPC WAS IS IN THE PROCESS OF ISSUING A
SEVERE THUNDERSTORM WATCH FOR NORTHERN INDIANA.   WITH THE FREEZING
LEVEL CLOSE TO 15 THOUSAND FEET MAIN THREAT APPEARS TO BE GUSTY
WINDS AND HEAVY RAINFALL.  ALTHOUGH HAIL IS STILL POSSIBLE.  WILL
MENTION THUNDERSTORMS WITH GUSTY WINDS IN GRIDS ACROSS OUR FAR NORTH
FOR NOW.

RAPID REFRESH SHOWS NUMEROUS THUNDERSTORMS MOVING INTO OUR NORTHERN
HALF THIS EVENING AND THEN ACTIVITY DYING OUT OVERNIGHT.  WILL RAISE
POPS TO 50 PERCENT ACROSS OUR FAR NORTH AND LOWER CHANCE POPS MOST
OTHER SECTIONS...EXCEPT SLIGHT CHANCE FAR SOUTH.  WITH THUNDERSTORMS
DIMINISHING LATE TONIGHT SLIGHT CHANCE SHOULD SUFFICE AFTER
MIDNIGHT.  MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES.

&&

.SHORT TERM /SUNDAY THROUGH WEDNESDAY...

MAIN FOCUS CONTINUES TO BE THUNDERSTORM CHANCES AS FRONT MEANDERS
ACROSS OUR REGION.  MODELS INDICATE THE REMAINS OF ANOTHER MCS MAY
AFFECT THE CENTRAL AND SOUTHERN PARTS OF OUR REGION SUNDAY MORNING.
NAM/SREF INDICATES ANY ACTIVITY SHOULD RETREAT INTO OUR SOUTH SUNDAY
AFTERNOON. WITH SLIGHTLY COOLER AIR MOVING IN...BELIEVE SPC DAY
RISK MAY BE A LITTLE TOO FAR NORTH...SO WILL SCALE IT BACK TO KEEP
IT JUST SOUTH AND SOUTHWEST OF INDY ON SUNDAY.

FRONT WILL BE NEAR STATIONARY ACROSS THE MID MISSISSIPPI AND LOWER
OHIO VALLEY SUNDAY NIGHT AS HIGH PRESSURE MOVES ACROSS THE GREAT
LAKES.   MODELS HINT AT POSSIBLE PRECIP ACROSS OUR SOUTH AND WEST
AND WILL LEAN THAT WAY IN FORECAST.

MONDAY AND MONDAY NIGHT FRONTAL SYSTEM WILL START MOVING NORTHEAST
ACROSS OUR REGION AND GIVING US AT LEAST CHANCE POPS.  FOR SUNDAY
THROUGH MONDAY MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES.

ON TUESDAY WITH WARM FRONT BACK TO OUR NORTH AND THE UPPER RIDGE
BUILDING AGAIN ACROSS OUR REGION...LOOKS LIKE A RETURN TO VERY
HOT...HUMID BUT DRY WEATHER.  NEW MEX TEMPERATURES ARE ABOUT 3 TO 4
DEGREES WARMER THAN HPC AND WILL LEAN THAT WAY IN GRIDS.

WEDNESDAY WILL ALSO BE HOT AND HUMID AND DRY AS FRONT WILL BE WELL
TO OUR NORTH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS MOVE A COLD FRONT ACROSS OUR REGION LATE THURSDAY AND BRINGING
ANOTHER CHANCE OF THUNDERSTORMS ACROSS OUR ENTIRE REGION.  THIS TIME
IT APPEARS FRONT WILL STALL ACROSS SOUTHERN INDIANA FRIDAY AND
SATURDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES.

LATEST MODELS SHOW MOSTLY DRY CONDITIONS ACROSS OUR NORTHEAST AND
SCATTERED CONVECTION ACROSS OUR SOUTH.  WILL GO THAT WAY WITH
FORECAST.

WITH FRONT STALLING ACROSS OUR SOUTH...HPC AND MEX MIN TEMPERATURES
MAY BE A BIT TOO COOL FRIDAY AND SATURDAY.  WILL GO 4 TO 5 DEGREES
WARMER. WITH A STRONG UPPER RIDGE REMAINING OVER THE OHIO VALLEY MEX
MAX TEMPERATURES MAY BE A BIT TOO WARM TOO.

&&

.AVIATION /DISCUSSION FOR 041800Z TAFS/...

A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS THE LOCAL AREA
LATE THIS AFTERNOON AND INTO TONIGHT. AIR MASS HAS BECOME VERY
UNSTABLE AHEAD OF FRONT. EXPECTING CONVECTION TO DEVELOP ALONG
FRONT AROUND 041900Z AS CONVECTIVE TEMPERATURES ARE REACHED.
APPEARS MAIN CONVECTIVE THREAT OVER THE TAF SITES WILL BE AFTER
042000Z. BEST CHANCES OF CONVECTION DIRECTLY IMPACTING A TAF SITE
APPEARS TO BE AT KLAF...WITH LESSER CHANCES AT KIND/KHUF...AND
THE SMALLEST CHANCE AT KBMG DUE TO INCREASINGLY CAPPED AIR MASS
FARTHER SOUTH. CONVECTIVE THREAT MAY LINGER WELL INTO THE NIGHT
WITH UPPER WINDS FAVORABLE TO BRING ANY ADDITIONAL CONVECTION THAT
MAY DEVELOP UPSTREAM OVER ILLINOIS INTO THE AREA AS WELL. BRIEF
IFR CONDITIONS PROBABLE IN THE HEAVIER CELLS AS MOISTURE LEVELS
ARE HIGH. CONVECTIVE CLOUD BASES AROUND 030.

SOME SURFACE WIND GUSTS 15-20 KTS FROM 250-270 HEADINGS PROBABLE
THIS AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JH
AVIATION...JAS
Hazardous weather outlook, Jun 4, 3:52 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 PM EDT SAT JUN 4 2011

INZ028-029-035-052000-
WARREN-TIPPECANOE-FOUNTAIN-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES
CENTRAL INDIANA FROM THE NORTH LATER TONIGHT. THE GREATEST CHANCE FOR
SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG
AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL
INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.
LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO
BE EXPECTED.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN
THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL
PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER.
SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE
WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-036>042-046>049-057-052000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-RUSH-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES
CENTRAL INDIANA FROM THE NORTH TONIGHT. THE GREATEST CHANCE FOR
SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG
AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL
INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.
LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO
BE EXPECTED.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN
THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL
PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-060-067-052000-
VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS
MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT
EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR
SOUTHWEST INDIANA LATE TODAY OR TONIGHT.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE
LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE
HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER.
SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE
WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ045-052>056-061>065-068>072-052000-
PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS
MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT
EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR
SOUTHWEST INDIANA LATE TODAY OR TONIGHT.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE
LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE
HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, Jun 4, 3:23 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT SAT JUN 4 2011

INZ021-028>031-035>049-051>057-060>065-067>072-042300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
323 PM EDT SAT JUN 4 2011

...HOT AND HUMID CONDITIONS THIS AFTERNOON...

TEMPERATURES THIS AFTERNOON WILL BE IN THE 90S ACROSS CENTRAL
INDIANA. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS
WILL CREATE HEAT INDEX VALUES UP TO AROUND 100 DEGREES.

PEOPLE SPENDING TIME OUTDOORS THIS AFTERNOON ARE URGED TO TAKE
THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS
WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY
OF WATER OR OTHER NON-ALCOHOL OR DECAFFEINATED FLUIDS. REMEMBER
NOT TO LEAVE ANY PERSON OR PET IN PARKED CARS AS THE TEMPERATURES
THERE RAPIDLY RISE TO UNSAFE LEVELS. MAKE SURE OUTDOOR PETS HAVE
PLENTY OF WATER TO DRINK.
Special weather statement, Jun 4, 5:04 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT SAT JUN 4 2011

INZ021-029>031-038-042145-
CARROLL-CLINTON-HOWARD-TIPPECANOE-TIPTON-
504 PM EDT SAT JUN 4 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLINTON...SOUTHEASTERN
CARROLL...HOWARD...EASTERN TIPPECANOE AND NORTHWESTERN TIPTON
COUNTIES UNTIL 545 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
WALTON TO 8 MILES SOUTHEAST OF LAFAYETTE...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
MULBERRY AROUND 510 PM EDT...
RUSSIAVILLE...KOKOMO...MICHIGANTOWN...INDIAN HEIGHTS AND GREENTOWN
AROUND 545 PM EDT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4046 8586 4027 8625 4031 8698 4057 8633
      4057 8586
TIME...MOT...LOC 2104Z 265DEG 22KT 4057 8617 4035 8672

SMF
Local storm report, Jun 4, 5:27 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             KOKOMO                  40.48N 86.13W
06/04/2011  E1.50 INCH       HOWARD             IN   TRAINED SPOTTER

            NEAR THE CHRYSLER PLANT AT 300 N AND US 31.

&&

AHOMANN
Local storm report, Jun 4, 5:37 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             5 S FLORA               40.47N 86.52W
06/04/2011  E1.00 INCH       CARROLL            IN   BROADCAST MEDIA

            IN CUTLER...TIME ESTIMATED FROM RADAR.

&&

AHOMANN
Local storm report, Jun 4, 5:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     KOKOMO                  40.48N 86.13W
06/04/2011  M62 MPH          HOWARD             IN   ASOS

&&

AHOMANN
Local storm report, Jun 4, 5:48 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     6 SE KOKOMO             40.41N 86.05W
06/04/2011  E60 MPH          HOWARD             IN   EMERGENCY MNGR

            60 MPH WIND GUST ACCOMPANIED BY PEA SIZE HAIL. PHONE
            LINES DOWN AT 400 E AND 400 S.

&&

AHOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:04 PM EDTSpecial Weather StatementINDClinton, Howard41 min
Jun 4, 5:10 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tipton50 min
Jun 4, 5:15 PM EDTSevere Thunderstorm WarningINDHoward, Tipton45 min
Jun 4, 5:45 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tipton60 min
Jun 4, 6:14 PM EDTAreal Flood AdvisoryINDHoward, Tipton3 hr
Jun 4, 6:26 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe79 min
Jun 4, 6:40 PM EDTSevere Thunderstorm WarningINDClinton, Delaware, Howard, Madison, Randolph, Tipton95 min
Jun 4, 6:55 PM EDTTornado WarningINDCarroll, Clinton, Howard12 min
Jun 4, 6:59 PM EDTAreal Flood AdvisoryINDDelaware, Madison3 hr
Jun 4, 7:00 PM EDTAreal Flood AdvisoryINDDelaware, Madison3 hr
Jun 4, 7:10 PM EDTAreal Flood AdvisoryINDCarroll, Tippecanoe3 hr
Jun 4, 7:17 PM EDTFlash Flood WarningINDCarroll, Clinton, Delaware, Howard, Madison, Tipton6 hr
Jun 4, 7:26 PM EDTSevere Thunderstorm WarningINDClinton, Fountain, Tippecanoe, Warren49 min
Jun 4, 7:35 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Madison, Tipton40 min
Jun 4, 7:49 PM EDTSevere Thunderstorm WarningINDBoone, Fountain, Montgomery, Parke, Tippecanoe, Vermillion and 1 more41 min
Jun 4, 7:52 PM EDTSevere Thunderstorm WarningINDRandolph38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.